Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 262, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 18, 2017, 5:01 PM CDT for Pemiscot County, Missouri; Dyer County, Lake County, Lauderdale County, Tennessee; Mississippi County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2017, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 18, 2017, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Mississippi County, AR, Pemiscot County, MO, Dyer County, TN, Lake County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 75 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1165 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 943 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
296
WUUS54 KMEG 182201
SVRMEG
ARC093-MOC155-TNC045-095-097-182245-
/O.NEW.KMEG.SV.W.0262.170918T2201Z-170918T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
501 PM CDT MON SEP 18 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Mississippi County in eastern Arkansas...
Southeastern Pemiscot County in southeastern Missouri...
Western Dyer County in western Tennessee...
North central Lauderdale County in western Tennessee...
Southwestern Lake County in western Tennessee...
* Until 545 PM CDT
* At 501 PM CDT, a severe thunderstorm was located 8 miles south of
Cooter, or 8 miles east of Blytheville, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Blytheville, Caruthersville, Hayti, Cooter, Heloise, Miston, Lenox,
Barr, Ayers, Barfield, Tomato, Hathaway, Burton, Hickman, Bogota,
Tennemo, Number Nine, Boothspoint, Armorel and Huffman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 8973 3592 8991 3630 8967 3614 8939
TIME...MOT...LOC 2201Z 213DEG 20KT 3593 8978
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
683
WWUS54 KMEG 182216
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
516 PM CDT MON SEP 18 2017
ARC093-TNC097-182224-
/O.CAN.KMEG.SV.W.0262.000000T0000Z-170918T2245Z/
Mississippi AR-Lauderdale TN-
516 PM CDT MON SEP 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSISSIPPI AND
NORTH CENTRAL LAUDERDALE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3614 8939 3593 8961 3597 8972 3598 8972
3600 8973 3600 8980 3602 8985 3630 8967
TIME...MOT...LOC 2214Z 213DEG 20KT 3599 8973
$$
MOC155-TNC045-095-182245-
/O.CON.KMEG.SV.W.0262.000000T0000Z-170918T2245Z/
Pemiscot MO-Dyer TN-Lake TN-
516 PM CDT MON SEP 18 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN PEMISCOT...WESTERN DYER AND SOUTHWESTERN LAKE
COUNTIES...
At 514 PM CDT, a severe thunderstorm was located near Heloise, or 9
miles southeast of Steele, moving northeast at 25 mph. A wind gust
of 56 mph was recorded at Blytheville.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Caruthersville, Hayti, Cooter, Heloise, Miston, Lenox, Ayers, Bogota,
Tennemo, Hathaway, Boothspoint, Big Boy Junction, Mengelwood,
Tylersville, Owl Hoot, Chic, Stinger, Tyler, Stubtown and Cottonwood
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3614 8939 3593 8961 3597 8972 3598 8972
3600 8973 3600 8980 3602 8985 3630 8967
TIME...MOT...LOC 2214Z 213DEG 20KT 3599 8973
HAIL...1.00IN
WIND...60MPH
$$089
WWUS54 KMEG 182235
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
535 PM CDT MON SEP 18 2017
MOC155-TNC045-095-182245-
/O.EXP.KMEG.SV.W.0262.000000T0000Z-170918T2245Z/
Pemiscot MO-Dyer TN-Lake TN-
535 PM CDT MON SEP 18 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PEMISCOT...
WESTERN DYER AND SOUTHWESTERN LAKE COUNTIES WILL EXPIRE AT 545 PM
CDT...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3614 8939 3593 8961 3597 8972 3598 8972
3600 8973 3600 8980 3602 8985 3630 8967
TIME...MOT...LOC 2235Z 213DEG 20KT 3608 8966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:22 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Sep 18, 3:22 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Memphis TN 322 PM CDT Mon Sep 18 2017 .DISCUSSION... A weak shortwave trough will move slowly across the Mid South through Tuesday. This feature will help to enhance chances for showers and thunderstorms across the region. The greatest potential will be across northern areas tonight, in closest proximity to the shortwave, and across the eastern half of the region on Tuesday. Seasonably warm and humid weather conditions will continue through the short term forecast period. Upper level ridging will build to the north over the Great Lakes and Midwest by mid week and persist over those areas through the weekend. Deep easterly flow along the southern periphery of the upper ridge and lower mid level heights will support mainly diurnally driven convection through the end of the week through next weekend. Temperatures should remain slightly above normal with continued high humidity levels. By early next week, a shortwave trough dropping southeast from the Upper Mississippi Valley and Northern Plains will push a cold front towards the region. This will keep chances for showers and thunderstorms in the forecast. Temperatures will continue to remain warm with humid conditions persisting through the extended forecast period. JLH && .AVIATION... Fairly unstable across the Delta and isolated-scattered showers and thunderstorms are developing SW of KMEM. For now keep VCSH at all the TAF sites with VFR conditions through the evening hours. May need to add a tempo at KMEM if short term trends continue. Expect patchy fog once again tonight especially at KMKL where LIFR conditions are possible. Some models are generating shower activity over eastern sections after midnight as a weak disturbance moves through. Will need to keep an eye on this. Winds will be light, mainly SW, through the period. SJM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Sep 18, 7:42 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Memphis TN 742 AM CDT Mon Sep 18 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-191445- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 742 AM CDT Mon Sep 18 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Sep 18, 4:05 PM CDT, 56 minutes before
Special Weather Statement National Weather Service Memphis TN 405 PM CDT MON SEP 18 2017 ARZ027-035-182145- Poinsett AR-Cross AR- 405 PM CDT MON SEP 18 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT FOR... Central Poinsett County in eastern Arkansas... Northeastern Cross County in eastern Arkansas... At 405 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Cherry Valley, or 8 miles south of Harrisburg, moving north at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in central Poinsett and northeastern Cross Counties should monitor this storm closely. LAT...LON 3535 9058 3538 9080 3569 9079 3565 9047 TIME...MOT...LOC 2105Z 189DEG 11KT 3544 9068
Special weather statement, Sep 18, 4:47 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Memphis TN 447 PM CDT MON SEP 18 2017 ARZ028-MOZ115-TNZ019-048-182230- Mississippi AR-Pemiscot MO-Lauderdale TN-Dyer TN- 447 PM CDT MON SEP 18 2017 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 PM CDT FOR... Northeastern Mississippi County in eastern Arkansas... Southwestern Pemiscot County in southeastern Missouri... North central Lauderdale County in western Tennessee... West central Dyer County in western Tennessee... At 447 PM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located near Blytheville, moving north at 15 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in northeastern Mississippi...southwestern Pemiscot...north central Lauderdale and west central Dyer Counties should monitor this storm closely. LAT...LON 3609 8960 3579 8972 3582 8994 3613 8993 TIME...MOT...LOC 2147Z 189DEG 11KT 3588 8982
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 4:47 PM CDT | Special Weather Statement | MEG | Lauderdale | 43 min |
| Sep 18, 4:05 PM CDT | Special Weather Statement | MEG | Poinsett | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Severe Thunderstorm Warnings in Missouri, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.